MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD CONVENTIONAL NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD CONVENTIONAL NEEDLES; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305198
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that black substance found in 3 of the bd conventional needles.The following was received by the initial reporter: customer reports black substance found in the needle.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 14aug2023.Investigation summary: it was reported there was a black substance found in the needle.To aid in the investigation, two samples in opened packaging blisters were received for evaluation by our quality team.A visual inspection was performed and both samples have equipment lubricant at the bottom of the needle and top part of the needle hub.No other defects or imperfections were observed.This defect could occur if, after a repair or maintenance of the cannulator, the cannulator wheel was not properly cleaned.A device history record review was completed for provided material number 305198, lot 3024132.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description

Brand Name
BD CONVENTIONAL NEEDLES
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17494846
Report Number1911916-2023-00570
Device Sequence Number7826777
Product Code FMI
UDI-Device Identifier30382903051985
UDI-Public(01)30382903051985
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305198
Device Lot Number3024132
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date08/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown